As previously posted by lindaneal re: itching when taking Plaquenil, I would like to contribute my experiences with it also.
I also have Sjogrens and have stayed taking Plaquenil (200mg) a couple years ago. However, within the past year it seems to have ceased is effectiveness...and my joint pains have started to get so bad that a couple times I couldn't even walk as I was unable to weight bear on affected joints in my LL's. My GP sent me to the hospital fearing in case of it being some be type of an infection in my joints or septic arthritis (I think)! They did every type of scan (CT/nuclear) as well as x-rays and ultra sound, but in the end they did that it showed that my Sjogrens was just becoming more severe. The rheumatologist put me on Prednisolone for a few weeks and that helped. But that was the beginning of ongoing exacerbation of my joint pain with each of the joints in my LL's and UL's being affected. I never needed to take considerable pain relief prior to the past year, but my dr now gives me prescription pain relief intermittently for the pain of my Sjogrens. (There is another source of considerable pain that has started to affect me within the last year, but whether it is our isn't related to me Sjogrens - the tests are still ongoing).
Anyway, thats the back story, what I wanted to focus on is
that over the past couple of months I started getting patches of itchy rashes as well, on my face, legs etc. They do kinda look like mini hives, also experiencing itching on my scalp and in patches in other places. This I think is similar to what lindaneal had experienced also. It seems to be connected to Plaquenil because I tried not taking it and these symptoms get better but seem to return when I start the tablets again. A prescription cortisone cream relieves the rash. But since I only just tried the cream recently and am still using it, I don't know if the rash will come back when I stop the cream application. And since I am only on 200mg which doesn't seen to be any longer very effective in reliving Sjogrens symptoms, does that mean that if I am given a higher dose that it could make the skin rashes and the itching worse? Anyway, has anyone experienced an exacerbation in their joint pain with the dose of Plaquenil they were on no longer seeming to work as well and did a higher cost of Plaquenil consequently make it better?
I wonder if the commencement of the skin rashes and itching is related in some way to this decreased effectiveness of the medication too.
So far from the other posts it may seems that Plaquenil may be somehow associated with skin rash (that looks like small hives) and patchy itchiness. If anyone has any comments or had experienced anything similar, I would be very happy to hear